Hail, Sargent
- When
- June 13, 3:59 AM CST to 4:03 AM CST
- Where
- Sargent County, 3.54 mi SW of Forman
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 46.090, -97.690
Dime to quarter sized hail fell over portions of central Forman Township.
Severe thunderstorms moved along the North Dakota/South Dakota border before sunrise, affecting portions of southeast North Dakota.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Severe thunderstorms moved along the North Dakota/South Dakota border before sunrise, affecting portions of southeast North Dakota.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 13, 3:02 AM CST, 57 minutes earlier.
Area Forecast Discussion National Weather Service Grand Forks ND 402 AM CDT Tue Jun 13 2017 .SHORT TERM...(Today and tonight) Issued at 401 AM CDT Tue Jun 13 2017 A bowing MCS will bring the first round of storms and showers early this morning. Damaging wind threat is the primary concern for the southernmost areas in the forecast area this morning as a strong rear inflow jet propels this system northeast from South Dakota. Other than wind threat, high resolution models are indicating that this system could bring up to several inches of rain. This, combined with strong moisture transport, low level jet forcing, and high precipitable water values, could lead to localized flash flood threat with the second round of storms this evening. The convective allowing models have come into better agreement regarding the MCS evolution and the timing of the second round of afternoon/evening thunderstorms development. Most indicate the MCS clearing out of eastern North Dakota and the southern RRV around mid day to early afternoon. There is also better synoptic model agreement regarding the track of the surface low center, which will remain to our west, and eventually northwest, through the evening. Remnant cloud cover may delay surface heating initially, but aforementioned moisture and dew points in the 60s will help MUCAPE values rise into the 3000-4000 J/kg by mid afternoon. Once the cap erodes with decreasing 700 mb temperatures, the aforementioned ingredients, combined with 0-6 km bulk shear values of 45-60 kts, an 850mb jet streak, and the approaching surface low center will likely allow for some initial discrete cell development in the afternoon. Initiation of the second round of storms could begin as early as mid day but becomes more likely as the afternoon continues with coverage increasing heading into the evening. Large hail, damaging winds, a few tornadoes, and localized flash flooding are all threats possible late this afternoon and through the evening hours. Storms will clear out gradually from west to east as the cold front moves in overnight. .LONG TERM...(Wednesday through Monday) Issued at 401 AM CDT Tue Jun 13 2017 Long term period begins with a closed upper low over NW ND-SE Sask region that lifts north northwest into central MB by noon Thursday. Rain showers and isolated TS will remain across the northern third of the CWA as the low lifts into MB. The upper low then moves into NW Ontario over the next 24-hr period (by noon Friday), with cyclonic flow across the north keeping some isolated showers in the north and northeastern zones prior to 06Z Friday. With zonal flow aloft, a short wave trough moves into ern ND Fri afternoon. ECMWF/GFS fairly consistent with POPs across ern ND and the northern valley however the ECMWF is a bit quicker moving the SWT through. The zonal pattern will keep chances of rain showers across far northern zones through noon Saturday, when a sharper SWT and more NW flow pattern brings chances of rain showers across the entire CWA. Weak instability across southern zones will bring a chance for isold TS across the south Sat PM. Low POPs will remain thorugh Sun as the NW flow pattern brings a series of weaker SWTs across mainly the north. A low amplitude upper ridge begins to build, per GFS, over Alberta by noon Sun...and Sun night into Tue should be dry for all but the far northeast where cyclonic flow associated with low pressure over Ontario continues to bring low chances of activity over Lake of the Woods. Daytime highs will be in the 70s and 80s early in the period and generally be in the 70s Saturday and beyond...with cooler temps across the far north. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1128 PM CDT Mon Jun 12 2017 High resolution models continue to show one round of showers/storms moving through most of the TAF sites during the morning hours. Went ahead and updated the VC mention to go more of the predominant type for a 3 hour window as this moves through. Not totally confident on this, but later shifts can scale back if need be. Only went thunder at KFAR, with showers elsewhere. Thinking there should be a break until later afternoon and early evening, when more showers/storms will form. Best potential still appears to be at KFAR, but only went with VCTS at most TAF sites to cover this. Winds still appear to be pretty gusty, especially by late morning into the afternoon. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && SHORT TERM...BP LONG TERM...Speicher AVIATION...Godon
Hazardous Weather Outlook National Weather Service Grand Forks ND 411 AM CDT Tue Jun 13 2017 MNZ002-003-022-027>032-040-NDZ028>030-038-039-049-052-053-140915- Norman-Clay-Mahnomen-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Griggs-Steele-Traill- Barnes-Cass-Ransom-Sargent-Richland- 411 AM CDT Tue Jun 13 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Two rounds of showers and thunderstorms are expected today. The first round will arrive early this morning, with a second round developing this afternoon and continuing through the evening and into the overnight hours. Hail to golf ball size, damaging winds to 80 mph, several tornadoes, and localized flash flooding are all possible. The greatest potential for strong tornadoes exists in the far southern Red River valley into west central Minnesota. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There will be periods of showers and thunderstorms across the region from Thursday through next Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. MNZ001-004>009-013>017-023-024-NDZ006>008-014>016-024-026-027-054- 140915- West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-South Clearwater-Hubbard-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Western Walsh County- 411 AM CDT Tue Jun 13 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Two rounds of showers and thunderstorms are expected today. The first round will arrive early this morning, with a second round developing this afternoon and continuing through the evening and into the overnight hours. Hail to golf ball size, damaging winds to 80 mph, tornadoes, and localized flash flooding are all possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There will be periods of showers and thunderstorms across the region from Thursday through next Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. BP
The Aberdeen radar (KABR), 90 km away, was scanning. The volume nearest the first event began at 09:57 UTC.
1 hail. Local standard time, as filed.
Dime to quarter sized hail fell over portions of central Forman Township.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2017Every state in 2017This day in weather historyWarnings in North Dakota, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 696924.